question-icon

My husband had thrush after a cystectomy . It was

default
Posted on Sun, 17 Feb 2019
Question: My husband had thrush after a cystectomy. It was treated in the hospital and went away. Nystatin suspension was prescribed and filled by the pharmacy which we didn't pick up until he was released so we have a full bottle. He does not have much taste for food now. Nothing tastes good. Will nystatin help with this or is some other medication causing this?












I


with this or is some other medication he is taking causing this?
doctor
Answered by Dr. Dorina Gurabardhi (34 minutes later)
Brief Answer:
Probably the symptoms are related to a side effect of Nystatin.

Detailed Answer:
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Nystatin is an antifungal medication.

It is prescribed by the doctor to treat the yeast infection and it is a very effective medication.

Nystatine is bitter and has a foul taste.

This may be the cause of the change of taste of your husband.

This side effect will go away after the treatment with Nystatin.

So, I recommend to continue the full cycle of treatment as prescribed by your doctor.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dorina Gurabardhi (34 minutes later)
Should be start the nystatin even though he hasn't taken it since discharge a month AGI?
doctor
Answered by Dr. Dorina Gurabardhi (12 hours later)
Brief Answer:
Yes, your husband can use nystatin suspension for the thrush infection.

Detailed Answer:
Hi again,

Your husband can use Nystatin suspension to treat the thrush infection.

I also recommend to use daily probiotics for better treatment.

Wishing you all the best.

Take care dear,

Dr.Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 8699 Questions

premium_optimized

The User accepted the expert's answer

Share on
My husband had thrush after a cystectomy . It was

Brief Answer: Probably the symptoms are related to a side effect of Nystatin. Detailed Answer: Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Nystatin is an antifungal medication. It is prescribed by the doctor to treat the yeast infection and it is a very effective medication. Nystatine is bitter and has a foul taste. This may be the cause of the change of taste of your husband. This side effect will go away after the treatment with Nystatin. So, I recommend to continue the full cycle of treatment as prescribed by your doctor. Hope I have answered your query. Let me know if I can assist you further.